MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMUR CEMENTED; PROSTHESIS KNEE

ZIMMER BIOMET, INC. FEMUR CEMENTED; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - medical product: tibia fixed stem extension, catalog # 42542007102, lot # 65503331.Articular surface fixed bearing constrained condylar knee (cck), catalog # 42522800612, lot # 64615548.Stem extension offset splined uncemented, catalog # 42560613512, lot # 65645041.Stem extension offset splined uncemented, catalog # 42560613514, lot # 65703571.Tibial augment cemented half block, catalog # 42555805405, lot # 65085595.Tibial augment cemented half block, catalog # 42555805205, lot # 65102663.Mri sterile short osteotome blade 12mm, catalog # 47996602122, lot # 56715440.H3: customer has indicated that the product will not be returned because it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filled for this event: 0001822565-2023-01817, 0001822565-2023-01818, 0001822565-2023-01819, 0001822565-2023-01820, 0001822565-2023-01821, 0001822565-2023-01822.
 
Event or Problem Description
It was reported patient is experiencing ambulation difficulties, pain, swelling, redness in knee post implantation.Attempts to obtain additional information have been made; however, no more is available at this time.
 
Event or Problem Description
Upon receipt of information received and reassessment of the reported event, it was determined to be not reportable.The initial report was forwarded in error and should be voided.
 
Additional Manufacturer Narrative
Correction: h6 upon receipt of information received and reassessment of the reported event, it was determined to be not reportable.The initial report was forwarded in error and should be voided.
 
Event or Problem Description
It was reported patient is experiencing ambulation difficulties, pain, swelling, redness in knee post implantation.It was further reported that the patient's pain levels are out of control, and they cannot walk unassisted.There is a future arthroscopy planned.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.It was previously reported on mfr#: 0001822565-2023-01816-1 that this event was considered non-reportable on behalf of zimmer biomet.However, upon receipt of additional information, it has been determined that report#: 0001822565-2023-01816-1 was drafted and submitted erroneously.This event remains reportable as it has been indicated the patient has suffered a serious injury.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h10 this complaint has been confirmed by the presence of nickel.The additional information received does not change the previous investigation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component code: mechanical (04) femur.Visual examination of the provided picture identified the patient as having swollen lower legs and ankles.No product was returned, or pictures of the products provided.Review of the device history records identified no deviations or anomalies during manufacturing.Compatibility of the devices was reviewed with no issues noted.Medical records were provided and reviewed by a healthcare professional.Review of the available records identified that the patient was experiencing pain, swelling, ambulation difficulties, and could not walk unassisted due to pain.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMUR CEMENTED
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17269619
Report Number0001822565-2023-01816
Device Sequence Number5774043
Product Code JWH
UDI-Device Identifier00889024562684
UDI-Public(01)00889024562684(17)320920(10)65604351
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42504605812
Device Lot Number65604351
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer06/29/2023
08/01/2023
11/01/2023
11/27/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date07/25/2023
08/10/2023
11/14/2023
11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexFemale